Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Frazetta

Accutane Hair Thinning

Recommended Posts

Greetings acne.org community. I've recently undergone a 4 month course of 40mg a day of accutane. I had persistant moderate acne on my forehead which is now gone so I'm pretty happy about that. I'm about three weeks post accutane so I have my fingers crossed. Unforunately not returning with my acne is a lot of my hair thickness.

Near the last month I lost a considerable bit of hair density. Overall I'd say it's pretty low except around my hairline (especially the upper right which is a lot thinner making it look asymmetrical and around my right ear ie. sideburns, edge of the hair on the back of my head). I'm really thankful I don't have any bald spots.

I've always had thick hair since the day I was born (I'm 20 now) so this alarms me. My dermitologist said it "might" grow back which is kinda worry some. I've heard about putting things on your scalp or even biotin but I'd really like to hear some first hand experiences. My next appointment with my derm isn't for a month and a half so I want to be as informed as possible.

So my question to you community is: Have you experienced hairloss/thinning on accutane? If so did you recover from it? Was there anything you'd like to attribute to your recovery? Thank you for reading and I look forward to hearing your responses

TL;DR: How to undo hair thinning

Share this post


Link to post
Share on other sites

Hi I was on quite a high dose of Roaccutane for 7 months and I experienced hair thinning, dramatically. I too have naturally very thick hair but once I stopped using the drug it all went back to normal.

Share this post


Link to post
Share on other sites

Is hard to say what kind of hair loss you are experiencing. I did came across two chaps from Canada who recovered after a while. But again, there are also people who are still suffering from hairloss even after a few years. Only time will tell I would say.

Share this post


Link to post
Share on other sites

question....i don't feel like my hair is thinning (....but i'm only on day 31) but i feel like i have more hair (vellus) on my face. any experience with this?

Share this post


Link to post
Share on other sites
Hi I was on quite a high dose of Roaccutane for 7 months and I experienced hair thinning, dramatically. I too have naturally very thick hair but once I stopped using the drug it all went back to normal.

I'm really glad to hear!

Is hard to say what kind of hair loss you are experiencing. I did came across two chaps from Canada who recovered after a while. But again, there are also people who are still suffering from hairloss even after a few years. Only time will tell I would say.

Good thing I'm Canadian too! :rolleyes:

question....i don't feel like my hair is thinning (....but i'm only on day 31) but i feel like i have more hair (vellus) on my face. any experience with this?

No experience here but I feel like I've got a few patches in my beard now post accutane but I'm not to sure. Oh well more incentive to shave.

I'd also like to note along my hairline my hair is so thin you can literally count it. I think I'm partially to blame though because I began putting my hair up (using hair wax/holding rubber/w.e) in the later months of my treatment oblivious to the realness of hair thinning. When I realized way too much hair was coming out it was too late. I'm hoping to find some holistic solutions to help coax my hair back, I'd really rather not leave it up to chance!

Keep the responses coming.

Share this post


Link to post
Share on other sites
question....i don't feel like my hair is thinning (....but i'm only on day 31) but i feel like i have more hair (vellus) on my face. any experience with this?

Yes, I got some around my forehead and this also explain why I strongly believe that accutane not only is capable of anti-androgenic actions but also over produce of androgen.

Share this post


Link to post
Share on other sites

Bumping this thread. Hair thinning is a very real side effect and I'm really hoping for more discussion. Here are some pictures. As you can see in photo hair around my right ear has thinned significantly. It's all around the ear not just the area indicated in the photo. By contrast the hair around my left ear is still relatively thick, so I'm hopeful.

post-152484-1308567761_thumb.jpg

post-152484-1308567761_thumb.jpg

Edited by Frazetta

Share this post


Link to post
Share on other sites

I think you'll be fine. You've just gotten off it though so it's gonna take a while. In 2000 I was on 80 mg from Jan-July. Around May I really started to lose hair, I would literally sit and run my fingers through my hair and it would come out. Fortunately my hair is such a thick mess so I never really panicked too much about it. It's been fine ever since. When I was on 40 mg in 2004 I had no hair loss at all.

Share this post


Link to post
Share on other sites
I think you'll be fine. You've just gotten off it though so it's gonna take a while. In 2000 I was on 80 mg from Jan-July. Around May I really started to lose hair, I would literally sit and run my fingers through my hair and it would come out. Fortunately my hair is such a thick mess so I never really panicked too much about it. It's been fine ever since. When I was on 40 mg in 2004 I had no hair loss at all.

Interesting. I'm probably 1 month off now and my hair is still thinning. My sink is covered in hairs. How long did it take before your hair stopped shedding and how long until they started to grow back? Thanks.

Share this post


Link to post
Share on other sites

Oh it is real. If you have MPB it will speed it up drastically. My father is 50 with obvious mpb but a norwood 2. I have worse hair and it recedes worse and worse each passing month. I have tried every supplement and have been on avodart, nizoral, and rogaine since last November with no luck.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×